Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 255, NWS Lincoln, IL

August 9, 2000Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 9, 2000, 4:56 AM CDT for Woodford County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 9, 2000, 4:56 AM CDT (09:56 UTC)
Expired
Aug 9, 2000, 5:45 AM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Woodford County, IL

The radar

The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 090956
SVRSPI
ILC203-091045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
456 AM CDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODFORD COUNTY IN CENTRAL ILLINOIS

* UNTIL 545 AM CDT

* AT 456 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTH OF METAMORA...OR ABOUT 10 
  MILES SOUTH OF LACON...MOVING EAST AT 40 MPH. ANOTHER SEVERE
  THUNDERSTORM WAS OVER NORTHERN PEORIA COUNTY...AND WILL BE MOVING
  THROUGH WOODFORD COUNTY BETWEEN 520 AM AND 545 AM.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  WASHBURN
  ROANOKE
  SECOR
  MINONK
  EL PASO

THESE STORMS ARE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 
MPH...DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE 
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4093 8950 4077 8951 4073 8900 4092 8894

PLAHMER
NNNN<

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:32 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 9, 2:32 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
232 AM CDT WED AUG 9 2000

CONVECTION DEVELOPED RAPIDLY ACRS ERN IA SHORTLY AFT 05Z...WITH SVR
WATCH #662 EXTENDING ESEWRD INTO NRN PORTION OF ILX CWA. VIS/FOG SAT
LOOP AND PROFILER DATA REVEAL 850 BOUNDARY FM DSM TO PIA TO IND WITH
ASSOCIATED BAND OF SC. CONVECTION WL LIKELY TRACK ALONG THIS
BOUNDARY EARLY THIS MORN. AT THE SFC...SYNOPTIC BOUNDARY EXTENDS FM
NWRN MO THRU ERN IA TO NERN WI. CONVECTION INITIATED JUST NORTH OF
FNT AND EAST OF FNTL WAVE. SECONDARY TROF FM NC MN TO CRL IA.
IMPRESSIVE SUMMER-TIME S/WV ROTATING THRU UPR GREAT LAKES WITH
MODELS INDICATING 80KT WINDS ROTATING THRU BASE CREATING MORE
AGGRESSIVE EWRD MOVEMENT OF WAVE...PUTTING IL IN NW FLOW ALOFT AND
PULLING SFC FNT THRU QUICKER THAN PREVIOUSLY FCST.

ALL MODELS IN GOOD AGREEMENT WITH PULLING FNT THRU IL BETWEEN 15Z
AND 00Z TODAY. ETA SHOWING LI/S OF -4 TO -8 AHEAD OF THE FNT WITH
CAPES 3000-4500 J/KG. SVR A POSSIBILITY CWA-WIDE AS THE FNT PUSHES
THRU...GREATEST RISK IN THE SE WHERE DAYTIME HEATING WL BE AT ITS
PRIME DURING FROPA. SFC CHART REVEALS OLD OUTFLOW BOUNDARY FM
YESTERDAY/S CONVECTION STILL LINGERING ACRS SRN PART OF STATE.
WL NEED TO MAKE ADJUSTMENTS TO TIMING OF PCPN IN ZONES WITH FCST
MOVEMENT OF FNT.

THE FNT EXPECTED TO PULL AS FAR SOUTH AS ARKANSAS TO NC...WITH
PACIFIC HIGH PRESSURE BUILDING IN BEHIND. NRLY WNDS AT SFC SHLD HOLD
TEMPS BLO 90 ACRS CRL IL AT LEAST THRU FRI. UPR RIDGE STARTS TO
NUDGE EWRD SAT...WITH A WARM TREND DURING THE WEEKEND. LITTLE THREAT
OF RAIN AS UPR RIDGE SECURES A CAP ACRS THE MID-MISS VALLEY. CURRENT
EXTENDED HAS A GOOD HANDLE ON THIS. WL SNEAK A LOOK AT NEW MRF
BEFORE ISSUANCE.

WL STICK WITH COOLER FAN TEMPS AS PCPN/CLOUDCOVER SHLD HINDER TEMPS
AS WARM AS FWC ADVERTISES.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI TB 088/066 085/063 083 81620
!PIA TB 086/064 084/062 081 81710
DEC TB 088/066 085/063 083 81620
CMI TB 087/065 084/062 082 81620
MTO TB 089/067 086/064 084 81630
LWV TB 091/068 087/066 085 81641

.ILX...NONE.

PLAHMER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:24 AM CDTSevere Thunderstorm WarningILXKnox66 min
Aug 9, 4:39 AM CDTSevere Thunderstorm WarningILXMarshall36 min
Aug 9, 4:47 AM CDTSevere Thunderstorm WarningILXPeoria43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.